Doctor insights on:
Too Many Antihistamines
Taking lethal over: Dose would do that. Lethal overdoses of antihistamines are rare. Are you considering taking an overdose of antihistamines? If so, please get help right away. You can use national suicide hotlines 24/7 at 1-800-suicide (1-800-784-2433) or 1-800-273 – talk (1-800-273-8255). If you have accidentally taken too many antihistamines please contact 1-800-222-1222 (poison control hotline). Take care. ...Read more
I gave expired antihistamine syrup to my 30 months old son incidentally...Is it dangerous?What s the side effect on him?
Expired drugs: There should be no side effects as expiration is usually based on loss of drug effectiveness. Drug companies err on the side of shortening times to expiration. Actually many drugs are effective long after expiration dates. Expired drugs are commonly used effectively by volunteer organizations when no other drugs are available. Relax! ...Read moreSee 1 more doctor answer
Older ones do: First generation antihistamines (benadryl, clor-pheramine, atarax) cross the blood brain barrier and cause lethargy. Second generation (allegra, claritin, zyrtec, xyzal, (levocetirizine) clarinex) cause the blood brain barrier at a much lesser amount and more targeted to the h1 receptor. ...Read more